Winter Storm, Wayne
- When
- December 14, 1:00 PM EST to December 15, 6:00 AM EST
- Where
- Wayne forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 43.066, -76.978 (the zone’s center; the record gives no point)
Low pressure moved from the Ohio Valley to the East Coast and brought a general accumulating snow to much of the region. Six to ten inches of snow blanketed the region with the higher amounts across the higher elevations of the Eastern Lake Ontario region and areas south of Lake Ontario where lake enhancement occurred.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Low pressure moved from the Ohio Valley to the East Coast and brought a general accumulating snow to much of the region. Six to ten inches of snow blanketed the region with the higher amounts across the higher elevations of the Eastern Lake Ontario region and areas south of Lake Ontario where lake enhancement occurred. The snow resulted in the usual traffic slowdowns and several accidents were blamed on the Specific snowfall amounts that were reported included: 10 inches at Lowville, Newark and Macedon; 9 inches at Theresa and Fulton; 8 inches at Constableville, Cato and Warsaw; and 7 inches at Rochester, Batavia, Minetto and Stafford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Dec 14, 9:34 AM EST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
934 AM EST SAT DEC 14 2013
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY THIS
MORNING WILL LIFT NORTHEAST TO THE MIDDLE ATLANTIC STATES BY THIS
EVENING...THEN WILL STRENGTHEN INTO A DEEP STORM SYSTEM AS IT WILL
TRACK UP THE NEW ENGLAND COAST ON SUNDAY. THIS SCENARIO WILL RESULT
IN A GENERAL SNOWFALL SPREADING NORTHEAST ACROSS ALL OF THE FORECAST
AREA TODAY...WITH MOST AREAS PICKING UP AT LEAST 6 INCHES OF FRESH
SNOW BY SUNDAY MORNING. SITES EAST OF ROCHESTER COULD PICK UP MORE
WITH UP TO A FOOT POSSIBLE EAST OF LAKE ONTARIO.
&&
.NEAR TERM /THROUGH TONIGHT/...
WV IMAGERY DEPICTS AN IMPRESSIVE LOOKING SHORTWAVE OVER ARKANSAS
EARLY THIS MORNING...YET ITS SFC REFLECTION IS A NEBULOUS AREA OF
LOW PRESSURE. NEVERTHELESS...THIS SOUTHERN BRANCH SYSTEM IS PUMPING
RELATIVELY MILD AIR NORTHWARDS ACROSS THE OHIO VALLEY...UP AND OVER
A STALLED ARCTIC FRONTAL BOUNDARY STRETCHED ACROSS PENNSYLVANIA. AS
A RESULT OF THE MILD AIR PUSHING UP AND OVER AN INCREASINGLY TIGHT
H925-H7 THERMAL BOUNDARY OVER THE LOWER GREAT LAKES...LIGHT SNOW IS
BLOSSOMING ON REGIONAL RADARS.
THIS SNOW HAS ALREADY BECOME FAIRLY STEADY OVER THE FAR WESTERN
COUNTIES AS FAR EAST AS THE GENESEE VALLEY AND FINGER LAKES. THIS
SNOW WILL ONLY VERY SLOWLY SPREAD INTO THE EASTERN LAKE ONTARIO
REGION THIS AFTERNOON WHERE VERY DRY LOW LEVELS WILL PRODUCE PLENTY
OF SUB-CLOUD EVAPORATION INITIALLY. EXPECT ACCUMULATIONS OF AROUND 2
INCHES TODAY FROM THE FINGER LAKES WESTWARD...WITH UP TO 3 INCHES
ACROSS THE SOUTHERN TIER. EAST OF LAKE ONTARIO ANY ACCUMULATION WILL
BE AN INCH OR LESS DUE TO THE LATER STARTING TIME. SNOWFALL RATES
WILL BE VERY LIGHT AND MANAGEABLE...AT A TENTH OR TWO PER HOUR.
THE SOMEWHAT DISORGANIZED STORM SYSTEM WILL BECOME MUCH BETTER
ORGANIZED ALONG THE NORTHEAST COAST TONIGHT AS A SECOND SHORTWAVE
WILL LIFT OUT OF THE TENNESSEE VALLEY. A BROAD DEFORMATION ZONE WILL
DEVELOP ON THE NORTHWEST QUADRANT OF THE DEEPENING SYSTEM...WITH THE
AXIS OF THIS MID LEVEL LIFT CROSSING DIRECTLY ACROSS NEW YORK STATE.
THIS SHOULD HELP TO ENHANCE THE ON-GOING STEADY OVER THE REGION...
ESPECIALLY EAST OF ROCHESTER WHERE STRONG LIFT IS DEPICTED BY THE
NAM TO BE INTERSECTING THE MOST FAVORABLE SNOW DENDRITIC GROWTH
AREA. A CLOSER LOOK AT THE POINT SOUNDINGS...THERE IS ALSO SOME
SUGGESTION THAT THERE COULD BE SEVERAL HOURS LATER TODAY AND THIS
EVENING WHERE A NEARLY ISOTHERMAL SOUNDING IN THE VCNTY OF -5C WOULD
LEAD TO VERY FAVORABLE ACCRETION AND AGGREGATION...MAKING FOR VERY
EFFICIENT SNOW PRODUCTION. IN THE MEANTIME THOUGH...SUB -10C TEMPS
BELOW CLOUD LAYER WILL TRANSLATE INTO FINE GRAINED SNOW THAT WILL
ACCUMULATE AT A MUCH SLOWER RATE.
ADDITIONAL SNOWFALL TONIGHT WILL RANGE FROM 3 TO 6 INCHES OVER THE
FAR WESTERN COUNTIES...TO 6 TO 10 INCHES FOR SITES EAST OF
ROCHESTER. TOTAL FRESH SNOWFALL EAST OF LK ONTARIO COULD REACH A
FOOT. THESE VALUES ARE ABOUT 30 TO 50 PERCENT HIGHER THAN
CONTINUITY...AND SEEM TO MAKE SENSE GIVEN THAT THE VARIOUS GUIDANCE
PACKAGES HAVE BEEN TRENDING HIGHER WITH QPF WITH EACH SUCCESSIVE
RUN. WILL THUS UPGRADE THE WINTER WEATHER ADVISORIES EAST OF
ROCHESTER TO STORM WARNINGS...WHILE LEAVING HIGH END ADVISORIES OVER
THE FAR WESTERN COUNTIES.
A POINT OF INTEREST FOR LAKE EFFECT SNOW LOVERS...A NORTHEASTERLY
FLOW BENEATH A STRONG SUBSIDENCE INVERSION BASED AT 900MB IS
PRODUCING A NARROW RIBBON OF MODERATE LAKE EFFECT SNOW OVER THE
NEARSHORE WATERS OF LAKE ONTARIO. THIS REVERSE BAND SNAKES ALONG
FROM JUST NORTH OF HAMLIN BEACH TO THE HAMILTON/BURLINGTON AREA
AT THE WESTERN TIP OF THE LAKE. THIS CANADIAN LAKE BAND IS EERILY
REMINISCENT OF THE HEAVY LAKE SNOW BAND THAT PUMMELED THE HAMILTON
METRO AREA DURING THE GREY CUP GAME ON NOV 24 1996.
TEMPERATURES TODAY AND TONIGHT WILL REMAIN WELL BELOW NORMAL. WHILE
THE REAL ARCTIC AIRMASS WILL BE NORTH OF LAKE ONTARIO (WHERE TEMPS
WILL STAY BELOW ZERO TODAY)...MAX TEMPS THIS AFTERNOON WILL ONLY BE
IN THE LOW TO MID 20S OVER THE WESTERN COUNTIES WITH TEENS EAST OF
LK ONTARIO. TEMPERATURES TONIGHT SHOULD BE NEARLY STEADY.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
ON SUNDAY...THE STORM SYSTEM RESPONSIBLE FOR SATURDAY/SATURDAY
NIGHTS WIDESPREAD SNOWFALL WILL LIFT FROM THE EASTERN TIP OF LONG
ISLAND TO THE CANADIAN MARITIMES...WHILE LEFTOVER BROAD SURFACE
TROUGHING LINGERS BACK WESTWARD ACROSS THE GREAT LAKES. AS THE MAIN
SURFACE LOW LIFTS NORTHEASTWARD AND AWAY FROM OUR REGION...SO WILL
ITS ASSOCIATED SWATH OF LARGE-SCALE FORCING AND DEEP MOISTURE...
WHICH WILL RESULT IN STEADY LIGHT SNOW ACROSS THE EASTERN FINGER
LAKES AND NORTH COUNTRY TAPERING OFF DURING THE COURSE OF THE
MORNING...BUT NOT BEFORE DEPOSITING AN ADDITIONAL INCH OR TWO OF
FRESH ACCUMULATION. FURTHER WEST...ANY ADDITIONAL SYNOPTICALLY-
DRIVEN SNOWFALL WILL BE LIGHTER IN NATURE AND TIED TO THE PREVIOUSLY
MENTIONED LINGERING SURFACE TROUGH AND ASSOCIATED ZONES OF LOW LEVEL
CONVERGENCE...FOR WHICH A MIX OF CHANCE TO LOW LIKELY POPS WILL BE
IN PLAY.
MEANWHILE ON THE MESOSCALE...CONDITIONS WILL GRADUALLY BECOME MORE
FAVORABLE FOR THE REDEVELOPMENT OF SOME LIGHTER LAKE EFFECT SNOW
EAST-SOUTHEAST OF THE LAKES AS TEMPS ALOFT DROP FROM -6/-8C TO
ROUGHLY -13C AND WINDS REALIGN OUT OF THE WEST-NORTHWEST...WITH THIS
OCCURRING FIRST OFF LAKE ERIE BY MIDDAY/EARLY AFTERNOON...THEN OFF
LAKE ONTARIO DURING THE MID TO LATE AFTERNOON HOURS. HAVE THUS
REFLECTED THIS IN THE FORECAST BY INCREASING POPS BACK TO THE
LIKELY/CATEGORICAL RANGES WITHIN THE FAVORED AREAS...WHILE ALSO
PAINTING IN SOME MINOR FRESH ACCUMULATIONS OF AN INCH OR TWO BY THE
END OF THE DAY.
FROM SUNDAY NIGHT INTO MONDAY MORNING...THE LINGERING CYCLONICALLY
CURVED FLOW ACROSS OUR REGION WILL BECOME FLATTER IN NATURE AS THE
DEPARTING SURFACE LOW SLIDES OUT TO SEA...AND HIGH PRESSURE BUILDS
EASTWARD ACROSS THE WESTERN AND CENTRAL GREAT LAKES. IN BETWEEN
THESE TWO SYSTEMS...A GENERAL WEST TO WEST-NORTHWESTERLY FLOW OF
COLD AIR WILL PERSIST ACROSS THE LOWER LAKES...AND AS A RESULT LAKE
EFFECT SNOWS WILL CONTINUE DOWNWIND OF THE LAKES...ALONG WITH MUCH
MORE SCATTERED SNOW SHOWERS OUTSIDE OF THE MAIN LAKE EFFECT AREAS.
THE ABOVE STATED...THIS NEXT ROUND OF LAKE EFFECT SNOW WILL NOT HAVE
QUITE AS FAVORABLE OF A SETUP TO WORK WITH AS THE PERSISTENT INTENSE
LAKE SNOWS OF THE PAST WEEK. COMPARED TO LAST WEEK...THE FETCH
ACROSS BOTH LAKES WILL GENERALLY BE SHORTER...INVERSION HEIGHTS/LAKE
EQLS LOOK TO BE SOMEWHAT LOWER...AND THE OVERALL DURATION OF THE
EVENT SHOULD BE MUCH SHORTER AS HIGH PRESSURE WILL BE BUILDING EAST
ACROSS THE REGION ON MONDAY. GIVEN ALL OF THESE FACTORS...AT THIS
POINT FEEL THIS WILL PROBABLY BE MORE OF A DECENT ADVISORY-TYPE
EVENT WITH THE BULK OF ANY ACCUMS COMING SUNDAY NIGHT...THOUGH
CANNOT TOTALLY RULE OUT SOME LOCALIZED LOWER-END WARNING-CRITERIA
SNOW AMOUNTS IF CONNECTIONS TO THE UPSTREAM LAKES CAN BECOME
ESTABLISHED FOR LONG ENOUGH PERIODS OF TIME. FOR NOW...WILL CONTINUE
TO JUST HIGHLIGHT THIS NEXT ROUND OF LAKE EFFECT WITHIN THE HWO IN
LIEU OF ISSUING ANY LES HEADLINES.
AS PREVIOUSLY ALLUDED TO...THE LAKE SNOWS SHOULD DIMINISH FROM WEST
TO EAST DURING THE COURSE OF MONDAY AS HIGH PRESSURE BUILDS EAST
ACROSS OUR REGION AND PROVIDES DRIER AIR AND A SHARPLY LOWERING
CAP...ALONG WITH INCREASING AMOUNTS OF SHEAR DURING THE AFTERNOON.
BY EARLY MONDAY EVENING...EXPECT JUST SOME SCATTERED SNOW SHOWERS TO
BE LEFTOVER EAST OF BOTH LAKES...WITH THESE THEN GETTING RIPPED
APART MONDAY NIGHT AS THE LARGE-SCALE FLOW TURNS MORE SOUTHWESTERLY
AND BECOMES EVEN MORE SHEARED IN ADVANCE OF THE NEXT CLIPPER SYSTEM.
SPEAKING OF WHICH...THE 00Z GUIDANCE SUITE HAS GENERALLY TRENDED A
BIT FASTER WITH THE ARRIVAL OF THIS NEXT SYNOPTIC SYSTEM...WITH THE
NAM/GFS/ECMWF NOW ALL SUGGESTING AT LEAST SOME MEASURABLE PRECIP
MAKING IT INTO THE AREA BY LATER MONDAY NIGHT. ACCORDINGLY...HAVE
INSERTED SOME SOLID MID RANGE CHANCE POPS FOR ALL AREAS MONDAY
NIGHT...AND CAN FORESEE THESE BEING BUMPED UP HIGHER ON SUBSEQUENT
SHIFTS IF CURRENT MODEL TRENDS HOLD FAST.
TEMPERATURE-WISE...EXPECT READINGS TO CONTINUE TO AVERAGE WELL BELOW
NORMAL THROUGH THIS PERIOD...WITH HIGHS IN THE LOWER-MID 20S SUNDAY
RECEDING BACK TO THE 10-20 RANGE ACROSS THE NORTH COUNTRY ON MONDAY.
MEANWHILE...NIGHTTIME LOWS WILL RANGE FROM THE SINGLE DIGITS ACROSS
THE NORTH COUNTRY TO THE TEENS ELSEWHERE.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE MAIN FEATURE OF INTEREST THIS TIME PERIOD WILL BE A CLIPPER
SYSTEM THAT WILL CROSS THE LOWER GREAT LAKES BETWEEN TUESDAY AND
TUESDAY NIGHT. COMPARED TO PREVIOUS GUIDANCE CYCLES...THE 00Z RUNS
OF THE GFS/ECMWF HAVE COME INTO BETTER AGREEMENT ON THE TIMING OF
THIS SYSTEM...WITH BOTH NOW SUGGESTING A DECENT LIKELIHOOD OF A
GENERAL LIGHT SNOWFALL.
BEHIND THIS SYSTEM...A GENERAL NORTHWESTERLY FLOW WILL MAINTAIN SOME
LAKE SNOWS SOUTHEAST OF THE LAKES WEDNESDAY THROUGH THURSDAY. BY
FRIDAY...UPPER LEVEL TROUGHING DEVELOPING ACROSS THE ROCKIES WILL
DRIVE THE DEVELOPMENT OF DOWNSTREAM RIDGING ACROSS THE EASTERN
CONUS...WHICH SHOULD TRANSLATE INTO WARMER TEMPERATURES FOR OUR
REGION. FRIDAY WILL LIKELY BE THE WARMEST DAY OF THE PERIOD AS 850
MB TEMPS CLIMBING TO 5 TO 8C AND WARMING SOUTHERLY WINDS SHOULD HELP
PUSH TEMPS BACK INTO THE LOWER 40S. WHILE THERE WILL BE A SMALL
CHANCE FOR A RAIN SHOWER FRIDAY AHEAD OF THE NEXT STORM SYSTEM...
BETTER LIFT AND MOISTURE AND RESULTANT SHOWER CHANCES WILL LIKELY
HOLD OFF UNTIL THE WEEKEND.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
DETERIORATING CONDITIONS WILL BE FOUND ACROSS THE WESTERN COUNTIES
THIS MORNING AS STEADY LIGHT SNOW AND LOWERING CIGS WILL BE
OBSERVED. IFR CONDITIONS WILL BE FOUND ACROSS MUCH OF WESTERN NEW
YORK WHILE VFR CONDITIONS WILL PERSIST FOR THE EASTERN LAKE ONTARIO
REGION.
AS WE PROGRESS THROUGH THE MIDDAY AND AFTERNOON...THE SHIELD OF
STEADY SNOW WILL SPREAD NORTHEAST AND ENVELOP ALL OF NORTH CENTRAL
NEW YORK. FLIGHT RULES WILL CORRESPONDINGLY DETERIORATE WITH IFR
CONDITIONS EXPECTED FOR ALL OF OUR TAF SITES. LIFR TO VLIFR CAN BE
EXPECTED FOR PORTIONS OF WRN NEW YORK.
TONIGHT...A STRENGTHENING STORM SYSTEM OVER THE MID ATLANTIC STATES
WILL LIFT UP ALONG THE NORTHEAST COAST WHILE WIDESPREAD STEADY SNOW
WILL BE FOUND OVER ALL OF OUR FORECAST AREA. LIFR TO IFR CONDITIONS
ARE EXPECTED ACROSS ALL OF WESTERN AND NORTH CENTRAL NEW YORK.
OUTLOOK...
SUNDAY...MVFR/IFR WITH SNOW SHOWERS LIKELY AND AREAS OF LAKE SNOW
SOUTHEAST OF THE LAKES.
MONDAY...LAKE EFFECT SNOW SHOWERS WITH LOCAL IFR SOUTHEAST OF THE
LAKES DIMINISHING.
TUESDAY...POSSIBLE MVFR/IFR WITH A CHANCE OF SNOW SHOWERS.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS.
&&
.MARINE...
STRONG HIGH PRESSURE OVER EASTERN CANADA AND A DEVELOPING STORM
SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL PRODUCE AN EASTERLY
GRADIENT OVER THE LOWER GREAT LAKES TODAY AND TONIGHT. THIS WILL
PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON THE NEARSHORE WATERS OF
WESTERN LAKE ONTARIO...WHILE THIS WILL BE A NUISANCE OFFSHORE WIND
OVER THE NEW YORK NEARSHORE WATERS OF LAKE ERIE.
AS THE AFOREMENTIONED STORM MAKES ITS ACROSS THE MID ATLANTIC STATES
AND UP THE NORTHEAST COAST LATE TONIGHT AND SUNDAY...WINDS WILL VEER
TO THE NORTHWEST ACROSS THE LOWER GREAT LAKES. THIS WILL ALLOW THE
SMALL CRAFT ADVISORY CONDITIONS TO SUBSIDE ON WESTERN LAKE ONTARIO
WHILE THE REMAINING NEARSHORE WATERS WILL EXPERIENCE MODERATE
BREEZES AND WAVES UNDER 4 FEET.
NORTHWEST WINDS WILL INCREASE SUNDAY NIGHT...AND THIS WILL LEAD TO
RENEWED SCA CONDITIONS ON BOTH LAKES ERIE AND ONTARIO.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 10 AM EST
SUNDAY FOR NYZ006>008.
WINTER STORM WARNING UNTIL 9 AM EST SUNDAY FOR NYZ004-005-014.
WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR NYZ001>003-
010>013-019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 AM EST SUNDAY FOR LOZ042-043.
&&
SYNOPSIS...RSH
NEAR TERM...HITCHCOCK/RSH
SHORT TERM...JJR
LONG TERM...JJR/THOMAS
AVIATION...RSH
MARINE...RSHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1255 PM EST SAT DEC 14 2013 NYZ001-010-151800- NIAGARA-NORTHERN ERIE- 1255 PM EST SAT DEC 14 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-085-151800- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 1255 PM EST SAT DEC 14 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LAKE EFFECT SNOW WILL DEVELOP LATER SUNDAY AFTERNOON AND CONTINUE SUNDAY NIGHT AND MONDAY. MODERATE SNOW ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-151800- ALLEGANY- 1255 PM EST SAT DEC 14 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002-003-011>014-151800- ORLEANS-MONROE-GENESEE-WYOMING-LIVINGSTON-ONTARIO- 1255 PM EST SAT DEC 14 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-151800- WAYNE-NORTHERN CAYUGA- 1255 PM EST SAT DEC 14 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. LAKE EFFECT SNOW IS EXPECTED TO DEVELOP SUNDAY NIGHT INTO MONDAY. LIGHT TO MODERATE ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-008-151800- OSWEGO-LEWIS- 1255 PM EST SAT DEC 14 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. LAKE EFFECT SNOW IS EXPECTED TO DEVELOP LATER SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT AND POSSIBLY MONDAY. LIGHT TO MODERATE ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-151800- JEFFERSON- 1255 PM EST SAT DEC 14 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-151800- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1255 PM EST SAT DEC 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 726 AM EST SAT DEC 14 2013 NYZ001>004-010>014-019>021-085-141600- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 726 AM EST SAT DEC 14 2013 ...SLICK TRAVEL ACROSS WESTERN NEW YORK THIS MORNING... LIGHT...FINE GRAINED SNOW FALLING ACROSS WESTERN NEW YORK THIS MORNING WILL PRODUCE SLICK TRAVEL CONDITIONS. WHILE SNOW FALL RATES WILL BE UNDER A HALF INCH PER HOUR THROUGH AT LEAST MID MORNING...UNTREATED ROADWAYS WILL BE COVERED BY A GREASY FINE SNOW COVER THAT WILL PROVE TO BE TRICKY TO NEGOTIATE. MOTORISTS ARE ADVISED TO ALLOW PLENTY OF TIME THEIR DESTINATION...AND MORE IMPORTANTLY...BE SURE TO LEAVE EXTRA BRAKING DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. WIND CHILL VALUES EARLY THIS MORNING WILL BE CLOSE TO ZERO. RSH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1055 AM EST SAT DEC 14 2013 NYZ001>004-010>014-019>021-085-141800- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1055 AM EST SAT DEC 14 2013 ...LIGHT SNOW TO STEADILY INCREASE IN INTENSITY... LIGHT STEADY SNOW WILL INCREASE IN INTENSITY ACROSS THE REGION BEGINNING FIRST ACROSS THE WESTERN SOUTHERN TIER LATE THIS MORNING THEN REACHING THE BUFFALO METRO AREA BY MIDDAY. WHILE SNOW FALL RATES CURRENTLY REMAIN ON THE LIGHT SIDE AS OF 11AM...SNOWFALL RATES WILL PICK UP TO HALF AN INCH PER HOUR OR MORE. THIS WILL RESULT IN ROADWAYS DEVELOPING SLICK SPOTS OR IN SOME CASES BECOMING QUICKLY SNOW COVERED. DRIVERS ARE ADVISED TO SLOW DOWN AND ALLOW FOR PLENTY OF TIME TO REACH THERE DESTINATIONS...BE SURE TO ALSO LEAVE PLENTY OF BREAKING DISTANCE BETWEEN YOUR CAR AND OTHER VEHICLES. IN ADDITION TO THE SNOW...TEMPERATURES REMAIN IN THE LOW TEENS TO SINGLE DIGITS ACROSS THE REGION. AS YOU TRAVEL OUT BE PREPARED IN CASE YOUR VEHICLE HAS TROUBLE. REYNOLDS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1242 PM EST SAT DEC 14 2013 NYZ001>004-010>014-085-142000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... ORCHARD PARK...SPRINGVILLE 1242 PM EST SAT DEC 14 2013 ...LIGHT TO MODERATE SNOW TO CONTINUE... LIGHT...TO AT TIMES MODERATE SNOW FALLING ACROSS THE WESTERN SOUTHERN TIER WILL CONTINUE THE REST OF THIS AFTERNOON. SNOWFALL RATES OF UP TO HALF AN INCH PER HOUR WILL CREATE SLICK SPOTS OR IN SOME CASES SNOW COVERED ROADWAYS...ESPECIALLY SECONDARY ROADS. DRIVERS ARE ADVISED TO SLOW DOWN AND ALLOW FOR PLENTY OF TIME TO REACH THERE DESTINATIONS...BE SURE TO ALSO LEAVE ENOUGH BREAKING DISTANCE BETWEEN YOUR CAR AND OTHER VEHICLES. IN ADDITION TO THE SNOW...TEMPERATURES REMAIN IN THE LOW TEENS TO SINGLE DIGITS ACROSS THE REGION. AS YOU TRAVEL OUT BE PREPARED IN CASE YOUR VEHICLE HAS TROUBLE. REYNOLDS NYZ019>021-142000- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 1242 PM EST SAT DEC 14 2013 ...LIGHT SNOW TO CONTINUE... LIGHT...FINE GRAIN SNOW FALLING ACROSS MOST OF WESTERN NEW YORK WILL CONTINUE THE REST OF THIS AFTERNOON. SNOWFALL RATES OF A FEW TENTHS OF AN INCH PER HOUR WILL CREATE SOME SLICK SPOTS OR IN SOME CASES LIGHTLY COVERED ROADWAYS...ESPECIALLY SECONDARY ROADS. DRIVERS ARE ADVISED TO SLOW DOWN AND ALLOW FOR PLENTY OF TIME TO REACH THERE DESTINATIONS...BE SURE TO ALSO LEAVE ENOUGH BREAKING DISTANCE BETWEEN YOUR CAR AND OTHER VEHICLES. IN ADDITION TO THE SNOW...TEMPERATURES REMAIN IN THE LOW TEENS TO SINGLE DIGITS ACROSS THE REGION. AS YOU TRAVEL OUT BE PREPARED IN CASE YOUR VEHICLE HAS TROUBLE. REYNOLDS
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BUFFALO NY 1243 PM EST SAT DEC 14 2013 NYZ001>004-010>014-085-142015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... ORCHARD PARK...SPRINGVILLE 1243 PM EST SAT DEC 14 2013 ...LIGHT SNOW TO CONTINUE... LIGHT...FINE GRAIN SNOW FALLING ACROSS MOST OF WESTERN NEW YORK WILL CONTINUE THE REST OF THIS AFTERNOON. SNOWFALL RATES OF A FEW TENTHS OF AN INCH PER HOUR WILL CREATE SOME SLICK SPOTS OR IN SOME CASES LIGHTLY COVERED ROADWAYS...ESPECIALLY SECONDARY ROADS. DRIVERS ARE ADVISED TO SLOW DOWN AND ALLOW FOR PLENTY OF TIME TO REACH THERE DESTINATIONS...BE SURE TO ALSO LEAVE ENOUGH BREAKING DISTANCE BETWEEN YOUR CAR AND OTHER VEHICLES. IN ADDITION TO THE SNOW...TEMPERATURES REMAIN IN THE LOW TEENS TO SINGLE DIGITS ACROSS THE REGION. AS YOU TRAVEL OUT BE PREPARED IN CASE YOUR VEHICLE HAS TROUBLE. REYNOLDS NYZ019>021-142015- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 1243 PM EST SAT DEC 14 2013 ...LIGHT TO MODERATE SNOW TO CONTINUE... LIGHT...TO AT TIMES MODERATE SNOW FALLING ACROSS THE WESTERN SOUTHERN TIER WILL CONTINUE THE REST OF THIS AFTERNOON. SNOWFALL RATES OF UP TO HALF AN INCH PER HOUR WILL CREATE SLICK SPOTS OR IN SOME CASES SNOW COVERED ROADWAYS...ESPECIALLY SECONDARY ROADS. DRIVERS ARE ADVISED TO SLOW DOWN AND ALLOW FOR PLENTY OF TIME TO REACH THERE DESTINATIONS...BE SURE TO ALSO LEAVE ENOUGH BREAKING DISTANCE BETWEEN YOUR CAR AND OTHER VEHICLES. IN ADDITION TO THE SNOW...TEMPERATURES REMAIN IN THE LOW TEENS TO SINGLE DIGITS ACROSS THE REGION. AS YOU TRAVEL OUT BE PREPARED IN CASE YOUR VEHICLE HAS TROUBLE. REYNOLDS
The national radar mosaic for the moment the first event began.
8 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 490876, 490877, 490878, 490879, 490880, 490881, 490882, 490884.